Alert archive / Florida / Storm Warnings in 2024

Storm Warning 1, NWS Tallahassee, FL

January 8, 2024

NWS Tallahassee, FL issued this storm warning at Jan 8, 2024, 4:08 AM EST. It took effect at Jan 8, 2024, 4:00 PM EST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 8, 2024, 4:08 AM EST (09:08 UTC)
In effect from
Jan 8, 2024, 4:00 PM EST
Expired
Jan 9, 2024, 1:00 PM EST
In force
21 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

862 
WHUS72 KTAE 080908
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
408 AM EST Mon Jan 8 2024

GMZ750-752-770-772-081615-
/O.CAN.KTAE.SC.Y.0005.000000T0000Z-240108T1500Z/
/O.UPG.KTAE.GL.W.0002.240108T1500Z-240109T0000Z/
/O.UPG.KTAE.SR.A.0001.240109T0000Z-240110T0000Z/
/O.NEW.KTAE.SR.W.0001.240108T2100Z-240109T1800Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
308 AM CST Mon Jan 8 2024

...STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON CST
TUESDAY...

* WHAT...Southeast winds 30 to 40 knots with frequent gusts up to
  50 knots. Seas 12 to 17 feet expected.

* WHERE...Gulf waters from the Walton-Okaloosa County line to 
  Apalachicola out 60 nautical miles.

* WHEN...From 3 PM this afternoon to noon CST Tuesday. The peak of
  the event will come late tonight and Tuesday morning.

* IMPACTS...Very strong winds will cause hazardous seas which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ730-765-081615-
/O.UPG.KTAE.SC.Y.0005.240108T1500Z-240109T0000Z/
/O.UPG.KTAE.GL.A.0002.240109T0000Z-240110T0000Z/
/O.NEW.KTAE.GL.W.0003.240108T2200Z-240110T0500Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
408 AM EST Mon Jan 8 2024

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT
EST TUESDAY NIGHT...

* WHAT...South winds 30 to 35 knots with gusts around 45 knots.
  Seas 6 to 11 feet expected.

* WHERE...Nearshore Gulf waters from the Ochlockonee River to 
  the Suwannee River out 20 nautical miles.

* WHEN...From 5 PM this afternoon to midnight EST Tuesday night.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ755-775-081615-
/O.UPG.KTAE.SC.Y.0005.240108T1500Z-240109T0000Z/
/O.NEW.KTAE.SR.W.0001.240108T2100Z-240109T1800Z/
/O.UPG.KTAE.SR.A.0001.240109T0000Z-240110T0000Z/
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
408 AM EST Mon Jan 8 2024

...STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST
TUESDAY...

* WHAT...Southeast winds 30 to 40 knots with gusts up to 50 knots.
  Seas 9 to 14 feet expected.

* WHERE...Coastal Waters From Ochlockonee River to Apalachicola 
  Fl out to 20 Nm and Waters from Suwannee River to Apalachicola 
  FL from 20 to 60 NM.

* WHEN...From 4 PM this afternoon to 1 PM EST Tuesday. The peak of
  the event will come late tonight and Tuesday morning.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
4 follow-up statements
908 
WHUS72 KTAE 081614
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
1114 AM EST Mon Jan 8 2024

GMZ730-765-090000-
/O.CON.KTAE.GL.W.0003.240108T2200Z-240110T0500Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
1114 AM EST Mon Jan 8 2024

...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
MIDNIGHT EST TUESDAY NIGHT...

* WHAT...South winds 30 to 35 knots with gusts around 45 knots. 
  Seas 6 to 11 feet expected.

* WHERE...Nearshore Gulf waters from the Ochlockonee River to 
  the Suwannee River out 20 nautical miles.

* WHEN...From 5 PM this afternoon to midnight EST Tuesday night.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ750-752-755-770-772-775-090000-
/O.CON.KTAE.SR.W.0001.240108T2100Z-240109T1800Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
1114 AM EST Mon Jan 8 2024 /1014 AM CST Mon Jan 8 2024/

...STORM WARNING REMAINS IN EFFECT FROM 4 PM EST /3 PM CST/ THIS
AFTERNOON TO 1 PM EST /NOON CST/ TUESDAY...

* WHAT...Southeast winds 30 to 40 knots with frequent gusts up 
  to 50 knots. Seas 12 to 17 feet expected.

* WHERE...Gulf waters from the Walton-Okaloosa County line to 
  Apalachicola out 60 nautical miles.

* WHEN...From 3 PM this afternoon to noon CST Tuesday. The peak 
  of the event will come late tonight and Tuesday morning.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
717 
WHUS72 KTAE 081916
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
216 PM EST Mon Jan 8 2024

GMZ730-765-091030-
/O.CON.KTAE.GL.W.0003.240108T2200Z-240110T0500Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
216 PM EST Mon Jan 8 2024

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TUESDAY
NIGHT...

* WHAT...South winds 30 to 40 kt with brief gusts up to 50 kt and
  seas 6 to 11 ft expected.

* WHERE...Nearshore Gulf waters from the Ochlockonee River to 
  the Suwannee River out 20 nautical miles.

* WHEN...Until midnight EST Tuesday night.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ750-752-755-770-772-775-091030-
/O.CON.KTAE.SR.W.0001.240108T2100Z-240109T1800Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
216 PM EST Mon Jan 8 2024 /116 PM CST Mon Jan 8 2024/

...STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST /NOON CST/
TUESDAY...

* WHAT...Southeast winds 30 to 40 kt with gusts around 50 kt and 
  seas 12 to 17 ft expected.

* WHERE...Gulf waters from the Walton-Okaloosa County line to 
  the Ochlockonee River out 60 nautical miles.

* WHEN...Until 1 PM EST /noon CST/ Tuesday.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
119 
WHUS72 KTAE 090931
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
431 AM EST Tue Jan 9 2024

GMZ750-752-755-770-772-775-091645-
/O.CON.KTAE.SR.W.0001.000000T0000Z-240109T1800Z/
/O.EXB.KTAE.GL.W.0003.240109T1800Z-240110T1000Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
431 AM EST Tue Jan 9 2024 /331 AM CST Tue Jan 9 2024/

...STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST /NOON CST/ THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 1 PM EST /NOON CST/ THIS AFTERNOON
TO 5 AM EST /4 AM CST/ WEDNESDAY...

* WHAT...South winds 30 to 40 knots this morning with gusts up to
  50 knots, becoming west this afternoon and tonight 25 to 35
  knots with gusts up to 45 knots. Seas 12 to 17 feet. 

* WHERE...Gulf waters from the Walton-Okaloosa County line to 
  the Ochlockonee River out 60 nautical miles.

* WHEN...For the Storm Warning, until 1 PM EST /noon CST/ this 
  afternoon. For the Gale Warning, from 1 PM EST /noon CST/ this 
  afternoon to 5 AM EST /4 AM CST/ Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ730-765-091645-
/O.EXT.KTAE.GL.W.0003.000000T0000Z-240110T1000Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
431 AM EST Tue Jan 9 2024

...GALE WARNING NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY...

* WHAT...South winds 30 to 40 knots with brief gusts up to 50
  knots, becoming west 25 to 30 knots this afternoon and tonight,
  with gusts to 35 knots. Seas 6 to 11 feet expected.

* WHERE...Nearshore Gulf waters from the Ochlockonee River to 
  the Suwannee River out 20 nautical miles.

* WHEN...Until 5 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
145 
WHUS72 KTAE 091555
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
1055 AM EST Tue Jan 9 2024

GMZ750-752-755-770-772-775-100000-
/O.CON.KTAE.SR.W.0001.000000T0000Z-240109T1800Z/
/O.CON.KTAE.GL.W.0003.240109T1800Z-240110T1000Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
1055 AM EST Tue Jan 9 2024 /955 AM CST Tue Jan 9 2024/

...STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST /NOON CST/ THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST /4 AM CST/
WEDNESDAY...

* WHAT...South winds 30 to 40 knots this morning with gusts up 
  to 50 knots, becoming west this afternoon and tonight 25 to 35 
  knots with gusts up to 45 knots. Seas 12 to 17 feet.

* WHERE...Gulf waters from the Walton-Okaloosa County line to 
  the Ochlockonee River out 60 nautical miles.

* WHEN...For the Storm Warning, until 1 PM EST /noon CST/ this 
  afternoon. For the Gale Warning, until 5 AM EST /4 AM CST/ 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ730-765-100000-
/O.CON.KTAE.GL.W.0003.000000T0000Z-240110T1000Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
1055 AM EST Tue Jan 9 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY...

* WHAT...South winds 30 to 40 knots with brief gusts up to 50 
  knots, becoming west 25 to 30 knots this afternoon and 
  tonight, with gusts to 35 knots. Seas 6 to 11 feet expected.

* WHERE...Nearshore Gulf waters from the Ochlockonee River to 
  the Suwannee River out 20 nautical miles.

* WHEN...Until 5 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this storm warning went out at Jan 8, 12:58 AM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Jan 8, 12:58 AM EST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1258 AM EST Mon Jan 8 2024

...New AVIATION...

.UPDATE...
Issued at 820 PM EST Sun Jan 7 2024

The forecast is on track, so no changes were made.

&&

.SYNOPSIS...
Issued at 346 PM EST Sun Jan 7 2024

A significant weather event is still expected Monday night into
Tuesday across the area with multiple hazards. Key Messages below:

1. Strong to severe storms will begin late Monday night in the
form of isolated supercells, followed by an intense squall line
during the day Tuesday. Damaging to destructive winds, tornadoes
(some strong), and hail are all possible threats.

2. Heavy rainfall is also expected with this system Monday night
and Tuesday. Some flooding is possible, as well as rises to flood
stage on some area rivers.

3. Very strong non-thunderstorm gradient winds are expected with
this system. Wind gusts of 40-55 mph are possible across the area
on Tuesday. Given wet soils, this could result in trees falling
more easily. Even higher wind gusts approaching 60 mph are
expected along the coast from Wakulla county westward to Walton
county.

4. Extremely dangerous beach and boating conditions are expected.
Gales and storm-force wind gusts are expected on Monday night and
Tuesday. Very high surf and deadly rip currents are expected.

5. Minor to moderate coastal flooding is expected on Tuesday, most
likely along the shores of Apalachee Bay.

&&

.NEAR TERM...
(Through Monday)
Issued at 346 PM EST Sun Jan 7 2024

A short period of relatively quiet conditions is expected through
the evening and early parts of Monday before the big changes quickly
arrive into the forecast area by late Monday and into the short term
period.

Surface high pressure quickly translates over and east of the region
through tonight while in the upper levels an active subtropical jet
and upper level moisture streaming in from the southwest keeps
widespread cloud cover in place. Low temperatures tonight will be
cooler given the cold air advection behind yesterday's front, but
with the heavy cloud cover, wouldn't be surprised if we struggle to
achieve the advertised low temperatures tonight.

As we move into Monday morning, easterly low-level flow quickly
develops, and moving through the afternoon, expect increasing clouds
and a steady increase in winds into the afternoon. By the beginning
of the short term period Monday evening, 10 to 20 mph easterly flow
should be well established, along with potentially higher winds
along the immediate coastline. With the warm front lingering
offshore and steady warm air advection and moisture transport from
the south, widespread showers should develop by late Monday
afternoon and into the evening hours. The severe risk should hold
off on Monday afternoon, but by the short term period (discussion
below) expect a slow increase in the severe threat into the
overnight hours.

&&

.SHORT TERM...
(Monday night through Tuesday night)
Issued at 346 PM EST Sun Jan 7 2024

A high impact event is expected on Monday night into Tuesday as an
extremely dynamic system impacts the area. The wind field with this
system still looks incredible with the 00z ECMWF ensemble still
forecasting a record breaking low level jet in excess of 70 knots
across the area. We rarely see this kind of wind field over our
area. The main question is how much instability moves inland.

Currently, it appears as though southerly winds will push a warm
front north out of the Gulf on Monday night, with most places
getting warming overnight temperatures. The quick influx of warm and
moist low-level air will destabilize the air mass, especially in
concurrence with strong height falls and synoptic lift to help erode
any cap. Confidence in severe weather Monday night is highest near
the Panhandle coast, and lowest farther inland where there is more
question of destabilization. All forms of severe weather could
occur, including a couple of tornadoes.

As the trailing cold front quickly arrives on Tuesday morning, a
squall line will rake across the region during the day. All modes of
severe weather are again possible, including tornadoes. Against the
backdrop of such extreme wind shear, even small increases in
instability will make a big difference in terms of severe potential.
If we can achieve even moderate levels of instability, then a couple
of strong tornadoes could occur. SPC has upgraded most of our area
to an enhanced risk of severe storms.

In addition to the severe weather, heavy rainfall is also expected
with this next system. Flooding could be a concern. More details on
flooding potential can be found in the hydrology section.

Outside of storms, very strong gradient winds are likely Monday
night and Tuesday. Given the incredibly strong winds just above the
surface, gusts of 40-55 mph will be possible outside of storms.
Winds this strong could cause damage in the form of downed trees and
power lines given the wet soils. Wind gusts along the coast could be
closer to 60 mph at times with the fetch off the Gulf.

Significant beach concerns are also possible. Surf will build to 8
to 11 feet during this time, which could result in beach erosion.
Deadly rip currents are likely to continue through at least the
middle of the week.

&&

.LONG TERM...
(Wednesday through Saturday)
Issued at 346 PM EST Sun Jan 7 2024

We get a break in the weather for Wednesday and Thursday as high
pressure returns. Rain chances increase late Thursday night into
Friday as the next system approaches. Severe weather could also
occur with this system, although there remains a lot of uncertainty
with this potential system.

&&

.AVIATION...
(06Z TAFS)
Issued at 1258 AM EST Mon Jan 8 2024

The 00z TAE sounding observed a dry air mass below 20,000 feet.
Strong low-level flow will turn southeasterly on Monday afternoon,
and a warm front will start to lift northward from the Gulf. Low-
level moisture will quickly surge back into the picture, along
with MVFR cigs. A large area of stratiform rain, possibly with
embedded thunder, will overspread the terminals after about
20z-23z. If surface winds stay backed and more easterly, then
low-level wind shear will develop, as a strong SE-S low-level jet
kicks in around or after sunset. Flying conditions will be going
downhill by late afternoon Monday.

&&

.MARINE...
Issued at 820 PM EST Sun Jan 7 2024

Advisory level winds develop across the western Gulf waters later
this evening and prompted the issuance of a Small Craft Advisory
starting at 09Z, or 3AM CST. Winds increase across all of the Gulf
waters during the day Monday, where a Gale Warning has been
issued for the western Gulf waters through 00Z Tuesday, or 6PM CST
Monday. For the eastern waters, a Small Craft Advisory was issued
starting 15Z Monday, or 10AM EST, to account for steadily
increasing winds ahead of our next storm system.

Coastal Waters Synopsis: A powerful area of low pressure will
develop across the lower Mississippi Valley on Monday, surrounded
by a very tight pressure gradient. Advisory level conditions
develop tonight across the western waters before increasing to
gale conditions Monday morning. Advisory levels winds develop
Monday morning across the eastern waters and steadily increase
throughout the day. Strong gales and possibly storm- force
conditions will develop over the waters Monday night into Tuesday
morning with gusts near 50 knots ahead of a cold front. A turn to
westerly gales will follow the frontal passage on Tuesday
afternoon. In addition, a squall line of severe thunderstorms will
cross the waters on Tuesday. Conditions will gradually improve on
Wednesday, and a high pressure center will quickly pass across
the waters on Wednesday night. Southeast breezes will quickly
freshen on Thursday in advance of the next storm system.

&&

.FIRE WEATHER...
Issued at 346 PM EST Sun Jan 7 2024

Low fire weather concerns are anticipated given the moist and wet
conditions beginning Monday night into Tuesday afternoon. The main
concerns weather wise will be powerful winds with frequent gusts to
40 or 50 mph across inland areas and gusts possibly up to 50 or 60
mph along the coast beginning Monday night and likely occurring in
the hours preceding the squall line passage. These winds will be
separate from the primary squall line which could bring winds as
high as 70 mph in the strongest storms. The system quickly moves out
by the afternoon with more tranquil conditions expected during the
night and on Wednesday.

&&

.HYDROLOGY...
Issued at 346 PM EST Sun Jan 7 2024

An energetic system will impact the region starting on Monday and
continue through Tuesday. A variety of hydrologic impacts are
expected.

Overall, widespread rainfall amounts of 2 to 4 inches are expected
owing to the likely fast moving nature of the squall line and
antecedent stratiform/convective event Monday night. Even so, this
rain will add to an already relatively moist environment at a time
of year when runoff is maximized anyways and lead to river rises.
While most of the ensemble support has backed away from significant
riverine flooding, numerous ensemble members still support potential
for minor riverine flooding, especially in the more vulnerable
Ochlockonee and Withlacoochee Basins.

Looking much further upstream, the ACF basin in Middle and North
Georgia has seen much below normal rainfall over the last couple of
months, so while they will be getting a lot of rain up that way,
anticipated releases from USACE projects should not be significant
enough to result in any routed flows to compound any riverine
flooding within our portion of the ACF - instead being only locally
driven flooding, mainly just action to minor flooding on the Flint.

Flash flooding could be come a concern, especially on Tuesday given
the rapidity of which the rain will fall from the intense squall
line. Though the line will move quickly, intense forcing will favor
high rainfall rates that should they occur over urban areas could
lead to localized flooding.

Beyond the freshwater flood threat, there is a coastal flood threat
and a coastal flood watch was issued on this forecast package. The
setup is fairly straightforward. As surface cyclogenesis rapidly
occurs across the Tennessee Valley, strong gales to storm force
gusts will develop over the Northern Gulf of Mexico and help push
water levels higher along the Northern Gulf Coast. The timing of
this occurring largely overspreads the low tide in the Florida
Panhandle, so only minor flooding is expected there (and a coastal
flood advisory may be needed on future shifts). Further east, the
long duration of southerly flow, the intensity of the wind and the
vulnerability of Apalachee Bay are all in favor of a significant
coastal flood event. However, the timing is key given the relatively
high amplitude difference between low and high tide in Apalachee
Bay. Moreover, the astronomical high tides during the event are
running almost 0.7 ft below MHHW, which lessens the potential
impact.

High tide around Apalachee Bay on Tuesday is between 18-19z or 1-2
pm ET local time. Latest model guidance suggests that the strongest
surge of onshore winds (in excess of 45 kt) would occur about 2-3
hours prior to high tide. Now assuming a perfect forecast, this
might reduce some of the coastal flood threat in Wakulla and
Jefferson Counties, but would put Taylor and Dixie County right in
the middle of high tide when the strongest winds are blowing
directly ashore. While it is too early to specify values for these
areas, both deterministic and probabilistic guidance suggests values
into our moderate flood category, which is sufficient to inundate
non-elevated structures along the immediate waterfront.

A secondary surge trailing behind the squall line of SW winds into
Taylor and Dixie County could lead to another round of flooding with
the late night tide around 05z Wednesday, but current guidance
suggests this may be more in the minor category, or within the
advisory level range. Even so, extended the coastal flood watch
until 12z Wednesday to cover this particular event.

Another system will approach the region late this week and early
weekend, but at present does not appear to deliver a lot of
rainfall. We'll continue to monitor, given the increasing
vulnerability of our river systems now that so much rain has
occurred in the last 30-45 days.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   60  54  69  39 /  60  90 100  10
Panama City   62  56  70  40 /  80 100 100   0
Dothan        57  50  68  35 /  60 100 100   0
Albany        58  52  68  36 /  20 100 100  10
Valdosta      60  54  71  39 /  30  90 100  20
Cross City    63  59  72  42 /  40  60 100  30
Apalachicola  63  58  69  41 /  80  90 100  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday evening for FLZ108-112-
     114-115.

     High Wind Watch from this evening through Tuesday evening for
     FLZ108-112-114-115-127.

     Coastal Flood Watch from Tuesday morning through late Tuesday
     night for FLZ115-118-127.

     Coastal Flood Watch from Tuesday morning through Wednesday
     morning for FLZ128-134.

GA...None.
AL...None.
GM...Small Craft Advisory from 10 AM this morning to 7 PM EST this
     evening for GMZ730-755-765-775.

     Gale Watch from this evening through Tuesday evening for GMZ730-
     765.

     Small Craft Advisory from 3 AM to 9 AM CST Monday for GMZ750-752-
     770-772.

     Gale Warning from 9 AM to 6 PM CST Monday for GMZ750-752-770-772.

     Storm Watch from this evening through Tuesday evening for GMZ750-
     752-755-770-772-775.

&&

NEAR TERM...Dobbs
SHORT TERM...DVD
LONG TERM....DVD
AVIATION...Haner
MARINE...DVD
FIRE WEATHER...Dobbs
HYDROLOGY...Godsey

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 8:04 PM ESTGale WarningTAE8 hr
Jan 7, 8:04 PM ESTSmall Craft AdvisoryTAE8 hr
Jan 8, 4:08 AM ESTGale WarningTAE49 hr
Jan 8, 4:14 AM ESTHigh Wind WarningTAEBay, Franklin, Gulf, Wakulla, Walton33 hr
Jan 8, 4:14 AM ESTWind AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more47 hr
Jan 8, 4:23 AM ESTHigh Surf WarningTAEBay, Gulf, Walton55 hr
Jan 8, 4:23 AM ESTHigh Surf AdvisoryTAEFranklin42 hr
Jan 8, 1:50 PM ESTCoastal Flood WarningTAEDixie, Franklin, Jefferson, Taylor, Wakulla26 hr
Jan 8, 1:50 PM ESTCoastal Flood AdvisoryTAEBay, Gulf, Walton26 hr
Jan 8, 6:43 PM ESTSpecial Marine WarningTAE84 min

Nearby

Storm Warnings in Florida, 2024Every storm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.